It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Withdrawal from Lexapro? Weird lightheadedness and numb sensations.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-02-2005, 10:05 PM   #1
    sealover
    Veteran
    (female)
     
    Join Date: Aug 2003
    Posts: 304
    sealover HB Usersealover HB User
    Withdrawal from Lexapro? Weird lightheadedness and numb sensations.

    I have been taking 20 mg Lexapro for a year, but I wanted to stop taking this med because it's not helping me, so a little over a week ago I cut my dose in half so that I was taking 10 mg Lexapro. Three days ago I stopped taking Lexapro.

    Very soon after stopping Lexapro, I started to feel light-headed several times a day when I moved my eyes or head, and I would feel a quick numb sensation in parts of my face that would come and go all day long. It's hard to explain, but it's like when I moved my eyes or head or body, I would get a quick light-headed, numbing sensation. Very annoying. What are these symptoms? Is the lightheadedness/numb sensations caused by withdrawal? Are these "brain zaps" that I'm experiencing? What do brain zaps feel like?

    In addition, I felt nauseous, fatigued, depressed, moody, irritable, unable to concentrate. I went to my family doc today and mentioned the light-headedness and weird numb sensations in my face and he said that I am going through withdrawal of Lexapro and that I did not wean myself off of it slowly enough. So tonight I took 10 mg of Lexapro, and the lightheadedness has improved. Now I have to keep taking 10 mg and very slowly try to wean myself off of Lexapro.

    I never knew that when I was prescribed Lexapro that there would be withdrawal. My doctor never mentioned this to me. I never experienced withdrawal from Prozac or Celexa.

     
    Sponsors Lightbulb
       
    Old 06-03-2005, 08:10 AM   #2
    campingirl72
    Veteran
    (female)
     
    campingirl72's Avatar
     
    Join Date: May 2005
    Posts: 308
    campingirl72 HB User
    Re: Withdrawal from Lexapro? Weird lightheadedness and numb sensations.

    how slowly did your doctor say to wean off the Lexapro?
    I'm in the process of weaning off it also

     
    Old 06-03-2005, 09:04 PM   #3
    sealover
    Veteran
    (female)
     
    Join Date: Aug 2003
    Posts: 304
    sealover HB Usersealover HB User
    Re: Withdrawal from Lexapro? Weird lightheadedness and numb sensations.

    campingirl,

    My family doc advised me, if I remember correctly, to cut the dose of Lexapro in half and take that dose for a month, then to take the dose of Lexapro every other day for a few weeks. I have no idea if this is the best way to wean yourself off of Lexapro.

    Last edited by sealover; 06-03-2005 at 09:10 PM.

     
    Old 06-04-2005, 05:29 PM   #4
    campingirl72
    Veteran
    (female)
     
    campingirl72's Avatar
     
    Join Date: May 2005
    Posts: 308
    campingirl72 HB User
    Re: Withdrawal from Lexapro? Weird lightheadedness and numb sensations.

    okay thanks ~ my doc wasnt much help when I asked her about the weaning ~ I was also taking 20 mg (for about 3 years) ~ I cut them in half and took 10 mg for a week and then cut in quarters and now have been taking 5 mg for a week, then Monday going to stop all together ~ wasn't sure if this was too fast to wean off

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    lexapro withdrawal kimba28 Depression 8 01-17-2012 09:29 AM
    SSRI Withdrawal Dawn B. Anxiety 11 08-05-2007 06:21 AM
    weird sensations with Lexapro Fairy314 Anxiety 1 10-02-2006 07:06 PM
    lexapro withdrawal and my crappy psychatrist sseexxyy1 Mental Health 1 08-24-2006 01:49 PM
    lightheaded from lexapro withdrawal kari d Depression 1 10-03-2004 07:02 PM
    Lexapro: very very bad reaction Dobby12 Panic Disorders 12 08-18-2004 06:43 AM
    XANAX withdrawal? Paulswife Drug Interactions / Side Effects 3 02-11-2004 07:42 AM
    Lexapro side effects and withdrawal wantinganswers Depression 7 07-15-2003 04:17 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:15 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!